MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Model Number FD-410LR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 11/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is not available to return for evaluation.Attached is a copy of the literature.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled, "retrospective analysis of the outcomes of endoscopic submucosal dissection for the diagnosis and treatment of subepithelial lesions in a center with high expertise." this study aimed to assess the diagnostic and therapeutic utility of endoscopic submucosal dissection (esd) for the management of subepithelial lesions (sels) in a tertiary esd referral center.A total of 634 esds were reviewed, 55 (9%) were performed in sels, (6 in the esophagus, 34 in the stomach, and 15 in the rectum).Neuroendocrine tumors, gastrointestinal stromal tumors, and granular cell tumors accounted for 38% of the procedures, with a 100% rate of en bloc resection and 65% of r0 resection; the main criterion for non-curative resection was a deep positive margin, and none of the patients treated with complementary surgery had lesions on the gastrointestinal wall.The reasons for esd in these lesions were the uncertainty of the diagnosis after eus evaluation and, in 1 case, also the lesion growth between 2 eus (anectopic pancreas).Esd can be an effective treatment for sels, even with lower curative rates comparing to procedures on epithelial lesions.Type of adverse events/number of patients.Perforation (granular cell tumor in the esophagus, closure with endoscopic clipping) (1 patient).Bleeding after discharge needing readmission (1 patient).Needed hemostasis with clips during esd (1 patients).Delayed bleeding (2 patients).Patient identifiers: (b)(6)- dual-knives (kd-650l (single use electrosurgical knife kd-650)).(b)(6)- insulated tip (it)-2 (kd-611l (single use electrosurgical knife)).(b)(6)- it-nano knives (kd-612l (single use electrosurgical knife kd-612)).(b)(6)- coagrasper (fd-410lr (single use electrosurgical hemostatic forceps)).(b)(6)- high definition endoscopes (gif-h180 (evis exera ii gastrointestinal videoscope)).(b)(6)- high definition endoscopes (gif-h190 (evis exera iii gastrointestinal videoscope)).This report is for (b)(6).
 
Event or Problem Description
Olympus further received information from the author/physician that the events describe in the study are considered normal for the technique used.Furthermore, the physician confirmed that no olympus device contribute to the events described in the study.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the author and to provide additional information based on the legal manufacturer's final investigation.New information added to the following fields: b5 and h6.The device history record was unable to be reviewed for this device since a lot/serial number was not reported.Based on the results of the investigation, it is likely the reported event is an accident, or a complication associated with a surgical procedure using the subject device.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Common Device Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16892609
Report Number9614641-2023-00632
Device Sequence Number14993156
Product Code KNS
UDI-Device Identifier04953170208430
UDI-Public04953170208430
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K062517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFD-410LR
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2023
Supplement Date Received by Manufacturer05/18/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KD-650L, KD-611L, KD-612L, GIF-H180, GIF-H190
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown